How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bob Your Own Question
Dr. Bob
Dr. Bob, Medical Doctor
Category: Dermatology
Satisfied Customers: 5118
Experience:  20 Years in Internal Medicine, Neurology and Sports Medicine
61817858
Type Your Dermatology Question Here...
Dr. Bob is online now
A new question is answered every 9 seconds

I got sever boilings on my head can you please suggest me

Customer Question

hi i got sever boilings on my head can you please suggest me
Submitted: 6 months ago.
Category: Dermatology
Expert:  Dr. Bob replied 6 months ago.

How long have you had this? Are you having any discharge or fevers?

Customer: replied 6 months ago.
Its from last one and year ago and i dont have any fevers
Expert:  Dr. Bob replied 6 months ago.

Are you in good health otherwise?

Customer: replied 6 months ago.
iam in good health..i will send photos of my head. Please have a look
Customer: replied 6 months ago.
i went to GP he gave me isotretinoin ,bactroban and flucloxacillin
Expert:  Dr. Bob replied 6 months ago.

Yes, this is consistent with acne pustularis. It typically requires more aggressive treatment than regular acne. I would suggest you see a dermatologist and ask about getting on antibiotics and topical tretinoin. Severe acne can be difficult to treat. When other treatments fail to clear the skin, oral isotretinoin may be an option. About 85% of patients see permanently clear skin after one course of treatment with isotretinoin.

Expert:  Dr. Bob replied 6 months ago.

Was the isotretinoin an oral medication?

Expert:  Dr. Bob replied 6 months ago.

How long did you take it?

Customer: replied 6 months ago.
GP gave me isotretinoin tablets for one month, i started this tablets from 2 days onwards
Customer: replied 6 months ago.
what was the main reason getting this problem
Customer: replied 6 months ago.
how can i get rid of this? causes itching sometimes
Customer: replied 6 months ago.
how it is effected to me ?
Customer: replied 6 months ago.
is it through any food or any other daily habits?
Expert:  Dr. Bob replied 6 months ago.

The sebaceous glands in your skin that produce oil get plugged up and infected. This causes inflammation that leads to pustules that hurt and/or itch.

Customer: replied 6 months ago.
how can i get rid of this with my daily habits
Expert:  Dr. Bob replied 6 months ago.

Lots of young individuals get this condition. It may in part be triggered by hormone changes. It can get worse with certain foods (e.g. oily foods) and with poor hygeine. It is important to shower and shampoo one's hair everyday and gently scrub off any scale that accumulates. It is also important to change your pillow case every day as this can be a reservoir of oil that makes matters worse.

Expert:  Dr. Bob replied 6 months ago.

The isotretinoin can make acne worse in the beginning, but after a couple months it typically improves tremendously.

Expert:  Dr. Bob replied 6 months ago.

You will need to complete the entire course as per your doctors prescription. If you do not improve you should see an acne specialist.

Expert:  Dr. Bob replied 6 months ago.

One course of treatment takes about 4 to 5 months. Sometimes, a course of treatment takes less time or a bit more time. Dermatologists tailor the treatment to each patient.

Customer: replied 6 months ago.
can you please suggest me what if i go to trichology specialist for this problem
Expert:  Dr. Bob replied 6 months ago.

That would be OK if he or she is a medical doctor.

Customer: replied 6 months ago.
some of my friends suggested that stop eating heat foods like nuts,cashews and chicken.will it effects to me in this situation?
Customer: replied 6 months ago.
heat from my body will effect to this problem?
Expert:  Dr. Bob replied 6 months ago.

That's hard to say. Nuts have a lot of oil, so they should probably be eliminated from your diet until this improves. However, everyone is different. You should focus on those foods that YOU notice makes your condition worse. If you are not sure, this would be a good question for the trichologist.

Expert:  Dr. Bob replied 6 months ago.

Excessive sweating can make this condition worse, so you should try to keep your scalp cool and dry.

Customer: replied 6 months ago.
previously i don't have these many boilings on my scalp.but from last one to two weeks on wards it's dam worst and make me more irritation
Customer: replied 6 months ago.
before four months i went to skin doctor, i said itching problem then he gave me sebizole lotion to apply on my head
Customer: replied 6 months ago.
can i use now sebizole lotion on my head
Expert:  Dr. Bob replied 6 months ago.

yes, that might help dry up the scalp and remove scale.

Expert:  Dr. Bob replied 6 months ago.

You might need to leave it in for 10 minutes and scrub lightly with a cotton washcloth before rinsing to get the desired effect.

Customer: replied 6 months ago.
recently i adding two drops of dettol liquid in bucket of water for bath.will it be effected to get more worst?
Expert:  Dr. Bob replied 6 months ago.

That's a pretty good antiseptic. It should help to keep the scalp clean. The main thing at this point is that the isotretinoin may be making the acne worse temporarily. Give it more time according to your doctor's plan and see the specialist when you can. It sounds like you are doing everything right otherwise.

Customer: replied 6 months ago.
do you suggest any other lotions or tablets to get rid of this
Expert:  Dr. Bob replied 6 months ago.

Not really. I think you are doing everything you can already. The only exception to this would be adding an antibiotic. There are some you cannot take while taking the isotretinoin, but others that are considered safe, so ask your doctor about this.

Expert:  Dr. Bob replied 6 months ago.

This can cut down on the bacterial load and the pus that causes the white bumps.

Customer: replied 6 months ago.
one more thing GP gave me betadine solution to add in water to take bath
Customer: replied 6 months ago.
what is the best solution to add in water betadine or dettol. and after that can i apply sebizole on my head
Expert:  Dr. Bob replied 6 months ago.

I think betadine is better. It is what we use in surgery to deeply clean the bacteria from our hands.

After that you can apply the sebizole, though the combination could be irritating to the scalp. Another approach would be to alternate the two.

Customer: replied 6 months ago.
yesterday i applied bactroban cream on my boilings directly,then it start itching problem more . should i avoid it applying on boilings
Expert:  Dr. Bob replied 6 months ago.

Bactroban is a good antibiotic ointment, but you shouldn't need it if you keep your scalp really clean and disinfected. An oral antibiotic is more likely to help as it comes into the scalp from the bloodstream and reduces the bacterial load below the surface.

Customer: replied 6 months ago.
how about applying olive oil on my head will it make me in better condition
Expert:  Dr. Bob replied 6 months ago.

I would advise against that.

Customer: replied 6 months ago.
ok thanks, ***** ***** any other oils to apply on head.
Customer: replied 6 months ago.
if i doesn't apply any oil on my head will it makes any difference
Expert:  Dr. Bob replied 6 months ago.

I would advise against that. Oils are more likely to clog up your pores even further and may make your condition worse.

Customer: replied 6 months ago.
ok thanks verymuch. i will go with the GP suggested medication and i will get back to you .
thanks verymuch
Expert:  Dr. Bob replied 6 months ago.

You're welcome. Hope all works out for the best for you.

If you have no more questions at this time, please don't forget to provide a positive rating.

You can return to our thread anytime, if you think of additional questions.

Customer: replied 6 months ago.
No more questions and thanks verymuch and offcouse i will give a positive rating
thanks see you then
bye
Expert:  Dr. Bob replied 6 months ago.

God bless.

Related Dermatology Questions